Alert archive / Virginia / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Blacksburg, VA

November 10, 201310 counties in Virginia

NWS Blacksburg, VA issued this red flag warning at Nov 10, 2013, 8:50 AM EST for 10 counties in Virginia. It took effect at Nov 10, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2013, 8:50 AM EST (13:50 UTC)
In effect from
Nov 10, 2013, 12:00 PM EST
Expired
Nov 10, 2013, 6:00 PM EST
In force
6 hr
Issued by
NWS Blacksburg, VA

Counties Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Patrick County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS81 KRNK 101350
RFWRNK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 AM EST SUN NOV 10 2013

...WILDFIRE DANGER THIS AFTERNOON...

.STRONG WESTERLY WINDS WILL FOLLOW A PASSING COLD FRONT ACROSS THE
REGION LATER THIS MORNING INTO THE AFTERNOON. THIS IN COMBINATION
WITH LOWERING HUMIDITY LEVELS WILL LEAD TO CRITICAL FIRE
CONDITIONS ESPECIALLY ALONG THE EASTERN SLOPES OF THE BLUE RIDGE. 

VAZ045-046-101500-
/O.CAN.KRNK.FW.A.0001.131110T1800Z-131110T2300Z/
CAMPBELL-APPOMATTOX-
850 AM EST SUN NOV 10 2013

...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF THE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FIRE
WEATHER WATCH.

HUMIDITY LEVELS ARE EXPECTED TO DROP TO AROUND 20 PERCENT THIS
AFTERNOON. HOWEVER WIND SPEEDS SHOULD NOT BE STRONG ENOUGH TO
WARRANT RED FLAG WARNING CONDITIONS AT THIS TIME.

$$

VAZ022>024-033>035-102200-
/O.UPG.KRNK.FW.A.0001.131110T1800Z-131110T2300Z/
/O.NEW.KRNK.FW.W.0001.131110T1700Z-131110T2300Z/
ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
850 AM EST SUN NOV 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND
JUST EAST OF THE BLUE RIDGE...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN VIRGINIA...FIRE WEATHER ZONE 022 ROANOKE... 
  FIRE WEATHER ZONE 023 BOTETOURT...FIRE WEATHER ZONE 024 
  ROCKBRIDGE...FIRE WEATHER ZONE 033 FRANKLIN...FIRE WEATHER 
  ZONE 034 BEDFORD AND FIRE WEATHER ZONE 035 AMHERST.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT DURING THE AFTERNOON.

* TEMPERATURES...IN THE 50S HIGHEST ELEVATIONS TO THE LOWER 60S
  ELSEWHERE.

* IMPACTS...RELATIVE HUMIDITY WILL BE ABOVE CRITICAL FIRE WEATHER
  THRESHOLDS AND WIND CRITERIA WILL BE NEAR CRITICAL FIRE WEATHER
  THRESHOLDS THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG...
  DRY COLD FRONT. THESE CONDITIONS WILL COMBINE TO CREATE
  DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VAZ032-102200-
/O.NEW.KRNK.FW.W.0001.131110T1700Z-131110T2300Z/
PATRICK-
850 AM EST SUN NOV 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOCATIONS ALONG THE
BLUE RIDGE...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM EST THIS EVENING.

* AFFECTED AREA...IN VIRGINIA...FIRE WEATHER ZONE 032 PATRICK.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT DURING THE AFTERNOON.

* TEMPERATURES...IN THE 50S HIGHEST ELEVATIONS TO THE LOWER 60S
  ELSEWHERE.

* IMPACTS...RELATIVE HUMIDITY WILL BE ABOVE CRITICAL FIRE WEATHER
  THRESHOLDS AND WIND CRITERIA WILL BE NEAR CRITICAL FIRE WEATHER
  THRESHOLDS THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG...
  DRY COLD FRONT. THESE CONDITIONS WILL COMBINE TO CREATE
  DANGEROUS FIRE WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE)
2 follow-up statements
971 
WWUS81 KRNK 101817 AAA
RFWRNK

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 PM EST SUN NOV 10 2013

...WILDFIRE DANGER THIS AFTERNOON...

.STRONG WESTERLY WINDS WILL FOLLOW A PASSING COLD FRONT ACROSS
THE REGION THROUGH THIS AFTERNOON. THIS IN COMBINATION WITH
LOWERING HUMIDITY LEVELS WILL LEAD TO CRITICAL FIRE CONDITIONS
ESPECIALLY ALONG THE EASTERN SLOPES OF THE BLUE RIDGE.

VAZ020-102300-
/O.EXA.KRNK.FW.W.0001.000000T0000Z-131110T2300Z/
BATH-
117 PM EST SUN NOV 10 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LOW
HUMIDITY AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING FOR RAPID WILDFIRE GROWTH POTENTIAL...WHICH IS IN EFFECT
UNTIL 6 PM EST THIS EVENING.

* AFFECTED AREA...IN VIRGINIA...FIRE WEATHER ZONE 020 BATH.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...15 TO 25 PERCENT DURING THE AFTERNOON.

* TEMPERATURES...IN THE 50S.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL COMBINE WITH STRONG
  WESTERLY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS
  THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VAZ022>024-032>035-102300-
/O.CON.KRNK.FW.W.0001.000000T0000Z-131110T2300Z/
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
117 PM EST SUN NOV 10 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR RAPID WILDFIRE GROWTH POTENTIAL...

* AFFECTED AREA...IN VIRGINIA...FIRE WEATHER ZONE 022 ROANOKE... 
  FIRE WEATHER ZONE 023 BOTETOURT...FIRE WEATHER ZONE 024 
  ROCKBRIDGE...FIRE WEATHER ZONE 032 PATRICK...FIRE WEATHER ZONE 
  033 FRANKLIN...FIRE WEATHER ZONE 034 BEDFORD AND FIRE WEATHER 
  ZONE 035 AMHERST.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT DURING THE AFTERNOON.

* TEMPERATURES...IN THE 50S HIGHEST ELEVATIONS TO THE MID 60S
  ELSEWHERE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL COMBINE WITH STRONG
  WESTERLY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS
  THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE)
503 
WWUS81 KRNK 102325
RFWRNK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EST SUN NOV 10 2013

... WILDFIRE THREAT DIMINISHING...

.WEST WINDS WILL GRADUALLY DIMINISH AS HIGH PRESSURE BUILDS INTO
THE REGION OVERNIGHT.

VAZ020-022>024-032>035-110030-
/O.EXP.KRNK.FW.W.0001.000000T0000Z-131110T2300Z/
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
625 PM EST SUN NOV 10 2013

...RED FLAG WARNING HAS EXPIRED FOR THE ALLEGHANY HIGHLANDS AND
FOOTHILLS OF VIRGINIA...

THE RELATIVE HUMIDITY WILL GRADUALLY RISE THIS EVENING AS THE
TEMPERATURE SHARPLY DROPS. WINDS WILL ALSO BECOME LIGHTER.

LOW HUMIDITIES ARE EXPECTED AGAIN MONDAY AFTERNOON...BUT WINDS
WILL NOT BE AS STRONG AND GUSTY AS TODAY. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Nov 10, 5:51 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 10, 5:51 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 AM EST SUN NOV 10 2013

.SYNOPSIS...
A DRY COLD FRONT WITH GUSTY WINDS WILL MOVE ARRIVE THROUGH THIS
MORNING. HIGH PRESSURE IS REPLENISHED SUNDAY NIGHT AND MONDAY. A
MUCH STRONGER COLD FRONT ON TUESDAY WILL DELIVER AN ARCTIC AIR MASS
FOR TUESDAY NIGHT AND WEDNESDAY. THE COLD TROUGH QUICKLY DEPARTS
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM EST SUNDAY...

GUSTY WINDS RIGHT OFF THE DECK WILL PICK UP QUICKLY THIS MORNING AS
MIXING INCREASES AND SUN RISES. NOT MUCH FALL IN TEMPERATURE SINCE
MIDNIGHT...AND TEMPS WILL WARM QUICKLY THIS MORNING. STILL EXPECTING
GUSTS TO STAY JUST UNDER CRITERIA NW NC AND BATH CO VIRGINIA.
THROUGH THE NEW RIVER VALLEY WINDS MAY GUST TO 35 MPH AT TIMES.
PIEDMONT AND SOUTHSIDE MAY EXPERIENCE 25 MPH GUSTS. STRONG HIGH
PRESSURE NOSES IN QUICKLY THIS EVENING AN H85 TEMPS FALL TO NEAR 0C
NRV AND AROUND -3C ACROSS SE WEST VA. H3 GFS RH PANEL SATURATED
TONIGHT...SO THERE COULD BE CIRRUS THAT ARRIVES JUST AFTER SUNSET.
THIS MAY BE THE ONLY ELEMENT PREVENTING TEMPERATURES FROM FALLING
BELOW GUIDANCE ONCE AGAIN TONIGHT FOR MINS UNDER A 1030MB HIGH.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 325 AM EST SUNDAY...

HIGH PRESSURE OVERHEAD MONDAY MORNING EXITS SOUTH AND EAST AHEAD OF
FRONT MOVING TOWARD THE AREA BY EVENING. UPPER PATTERN SHOWS WEAK
SHORTWAVE WORKING ACROSS EARLY THEN FOLLOWED BY ANOTHER HEADING INTO
THE SOUTHERN APPALACHIANS BY MIDNIGHT MONDAY NIGHT AND EAST INTO THE
CAROLINAS BY TUESDAY MORNING. ISSUE MONDAY WILL BE AMOUNT OF HIGH
CLOUDS. NOT OUT OF THE QUESTION THAT SUN WILL BE LIMITED IN THE NRN
SECTIONS OF THE FORECAST AREA AS MODEL CROSS SECTIONS FROM GFS/ECMWF
INDICATE A MOIST LAYER IN THE 5H-3H LEVELS. FOR NOW WILL BE GOING
HIGHER ON CLOUD COVER BUT LIMITING IT TO THE NRN CWA. COULD BE
STANDING LEE CIRRUS ALONG THE BLUE RIDGE. FOR HIGHS WILL GO WITH
COOLER MOS VALUES IN THE NORTH AND BLEND IN THE SOUTH.  LOOKING AT
LOWER TO MID 50S IN THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE AND
ALSO THE HIGHLANDS INTO GREENBRIER WV...WITH UPPER 50S ROANOKE TO
SOUTHSIDE VA...AND LOWER 60 NC FOOTHILLS AND MTN EMPIRE.

USUALLY THE PRECIP WITH THESE SYSTEMS ARRIVES SOONER THAN THE MODELS
SO SHOULD START TO SEE AT LEAST SOME RAIN OR SNOW WORKING INTO THE
WV MTNS AFTER MIDNIGHT WITH THE MEAT OF THE PRECIP HOLDING OFF UNTIL
AFTER DAWN TUESDAY WHEN BETTER LIFT WORKS IN. NAM/GFS SHOWING CLOUDS
STAYING EXTENSIVE OVER THE NW WHILE CIRRUS SHIELD SHIFTS FROM THE
PIEDMONT TO THE COAST...WHILE CLEARING THINGS OUT THROUGH THE EAST.
WILL BE HEDGING TOWARD MORE CLOUDS ACROSS THE NW HALF OF THE
FORECAST AREA BY AFTER MIDNIGHT WITH CLEAR TO PC SOUTHEAST. CLOUDS
SHOULD INCREASE FAST OVER THE EAST BY TUE MORNING.

TUESDAY HAS THE BIGGEST FORECAST CHALLENGE. STILL CENTERED ON
CLIPPER AND ASSOCIATED UPPER TROUGH DIGGING BEHIND IT AND HOW MUCH
SNOW OCCURS. MODELS CONTINUE TO FAVOR A LIGHT QPF EVENT FOR THE
AREA...WITH STRONG COLD ADVECTION CHANGING ANY RAIN TO SNOW ACROSS
THE AREA BY EVENING TUESDAY. SNOW WILL BE STARTING TOWARD DAWN IN
THE FAR NW CWA AND THEN STRINGING SOUTHWARD THROUGH THE DAY. AMPLE
MOISTURE SEEMS AVAILABLE ALONG WITH STRONG LIFT ASSOCIATED WITH
RRQ OF 130 KNOT JET TO BRING AT LEAST HIGH CHANCE TO CATEGORICAL
POPS TO FAR WEST...THEN TAPERING TO CHANCE/SLIGHT CHANCE EAST NNW
FLOW WILL ACT TO DRY AT LEAST THE LOW LVLS OUT. THE UPPER PATTERN
EASILY IS STRONG ENOUGH TO SEND RAIN TO SNOW AS FAR SOUTHEAST AS
THE SOUTHSIDE VA AREAS.

WPC AND MODEL QPF SUGGESTS LIQUID AMOUNTS OF A TENTH OF AN INCH OR
LESS...WHICH COMING WITH STRONG CAA BUT WARM GROUND SHOULD BRING
ABOUT A 10-12:1 RAIN/SNOW RATIO. IF SNOW COMES DOWN HARD ENOUGH
COULD SEE UP TO 2 INCHES ON THE HIGHER RIDGES LIKE MT ROGERS...FLAT
TOP AND MOUNTAIN LAKE...BUT AT THIS POINT IN THE FORECAST WILL ONLY
HAVE AN INCH OR LESS...AGAIN MAINLY ALONG THE HIGHER RIDGES.

BY TUESDAY NIGHT THE UPPER TROUGH STARTS TO PIVOT FROM THE ERN OHIO
VALLEY SOUTHWEST THROUGH THE LOWER MS VALLEY TO EAST OF US. MODELS
START TO DRY OUT THE MID AND UPPER LAYERS FROM NORTH TO SOUTH. WILL
NOT COMPLETELY FOLLOW THIS BUT TREND THIS WAY...WHICH WILL HAVE
SNOW ENDING FROM NORTH TO SOUTH LATE TUES AFTN INTO THE
EVENING....TAPERING TO SNOW SHOWERS LATE IN THE SOUTHWEST MTNS.
LOW LVL FLOW APPEAR UNFAVORABLE FOR MUCH SNOW SHOWERS BEHIND THE
LONGWAVE TROUGH WITH A NNW TO NORTH FLOW...AND MOISTURE IS VERY
SHALLOW TO NONE AT ALL BY WED MORNING.

BESIDES THE SNOW TUESDAY...TEMPERATURE SHOULD REACH A HIGH IN THE
WEST EARLY THEN FALL THROUGH THE 30S IN THE AFTERNOON AND INTO THE
20S ACROSS THE HIGHER TERRAIN BY DARK. OUT EAST THERE WILL BE SOME
WARMING EARLY BUT THINK THE TEMPS STEADY OUT OR FALL BY 4 PM. ADD ON
TOP OF THAT A NORTH WIND OF 10 TO 20 MPH...AND WIND CHILLS DROP INTO
THE TEENS ACROSS THE MOUNTAINS AT TIMES.

LINGERING CLOUDS AND MIXING EXPECTED TUESDAY NIGHT WILL KEEP TEMPS
FROM NOSEDIVING...BUT STILL 10-15 DEGREES BELOW NORMAL. EXPECT LOWS
FROM THE UPPER TEENS TO LOWER 20S MOUNTAINS TO MID TO UPPER 20S EAST.

WEDNESDAY SEES HIGH PRESSURE SWINGING IN FROM THE WEST WITH CLEARING
SKIES...AND STAYING CHILLY WITH 8H TEMPS AROUND -10C IN THE MORNING
WARMING TO -5 TO -8 C DURING THE DAY. HIGHS WILL RANGE FROM THE 30S
MTNS TO LOWER 40S EAST. THIS IS ABOUT 20 DEGREES BELOW NORMAL.

WED NIGHT THE HIGH OVERHEAD WILL ALLOW TEMPS TO FALL INTO THE TEENS
IN THE MTN VALLEYS WITH 20S ELSEWHERE UNDER CLEAR SKIES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 350 PM EST SATURDAY...

THE NEXT LONG WAVE 500 MB TROF DIGGING IN THE CENTRAL UNITED
STATES WILL PUSH THE EASTERN CLOSED LOW OFFSHORE BY FRIDAY
MORNING. END UP WITH BROAD TROUGHING OVER THE CENTRAL AND EASTERN
UNITED STATES BY SATURDAY BUT ECMWF AND GFS WERE COMPLETELY OUT OF
THE PHASE IN THE WEST.

HIGH PRESSURE WILL BE OVER THE SOUTHEAST STATES ON FRIDAY.
TEMPERATURES WILL MODERATE ON THURSDAY AND FRIDAY. FORECAST WILL
BE THROUGH SATURDAY.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 542 AM EST SUNDAY...

A COLD FRONT WILL MOVE THROUGH THE AREA EARLY SUN. MAIN EFFECTS
WILL BE GUSTY W-NW WINDS AFTER DAYBREAK SUN. VFR CONDITIONS
EXPECTED TO PREVAIL THROUGH THE TAF VALID PERIOD...ALL SITES.

WINDS WILL BE THE MAIN ISSUE DURING THE TAF VALID PERIOD.
BECOMING W-WNW 10-15KTS WITH GUSTS 20-30KTS BLF/BCB/ROA...AND
10-15KTS WITH GUSTS TO 25KTS ELSEWHERE. WINDS WILL DIMINISH
QUICKLY TOWARD 02Z/9P MON.

HIGH CONFIDENCE IN CIGS THROUGHOUT TAF VALID PERIOD.
HIGH CONFIDENCE IN VSBYS THROUGHOUT TAF VALID PERIOD.
HIGH CONFIDENCE IN WIND SPD/DIR THROUGHOUT TAF VALID PERIOD.

EXTENDED AVIATION FORECAST DISCUSSION...HIGH PRESSURE KEEPING VFR
THROUGH MONDAY. A STRONGER FRONT ARRIVES TUESDAY. THIS WILL LIKELY
PROVIDE A PERIOD OF MVFR CIGS AT LWB/BLF AND SOME RAIN OR SNOW
SHOWERS. OTRW EXPECTING STRONG HIGH PRESSURE TO ARRIVE BEHIND THE
FRONT BRINGING VFR WEDNESDAY INTO THURSDAY.

&&

.FIRE WEATHER...
AS OF 330 AM EST SUNDAY...

WILL LEAVE FIRE WEATHER WATCH AS IS FOR NOW. NOT TOO CONFIDENT THAT
WIND CRITERIA WILL BE MET ACROSS THAT LARGE OF AN AREA ALTHOUGH THE
RH CRITERIA AND FUEL STICK MOISTURE SHOULD MEET CRITERIA. ADDITIONAL
COLLABORATION WILL BE NEEDED FIRST THING IN THE MORNING WITH
FORESTRY PERSONNEL BEFORE PULLING THE TRIGGER ON A WARNING. A
FIRE WEATHER SPS MAY BE BETTER SUITED POSSIBLY FOR THE ENTIRE CWA
AS WINDS MAY REMAIN GUSTY EVEN ACROSS SE WEST VA. NC FORESTRY
FOLKS ARE NOT FEELING GOOD ABOUT A FIRE WX SPS FOR NC COUNTIES.
HOWEVER...WIND CRITERIA SHOULD BE EASY ACROSS THE NW NC HIGH
COUNTRY...AND CONSIDERING MOS DEWPOINTS ARE TYPICALLY TOO MOIST AT
ELEVATION...RH CRITERIA MAY ALSO BE MET. AFTER COLLABORATION WITH
GSP/RAH AND CONSIDERING NC FORESTRY IDEAS...DID NOT HOIST A FIRE
WEATHER SPS ALTHOUGH IT SEEM WARRANTED AT LEAST ACROSS NW NC.
THESE ISSUES WILL HAVE TO BE COLLABORATED WITH FIRE/FORESTRY
OFFICIALS FIRST THING IN THE MORNING.

&&

.EQUIPMENT...
OBSERVATIONS ARE BEING DONE MANUALLY AT ROANOKE...BUT THE THERE
REMAINS A COMMS FAILURE WITH TRANSMITTING THE OBSERVATIONS FROM
THE ASOS. THE FAA IS AWARE OF THIS AND IS EXPECTED TO FIX THE
PROBLEM. NO ESTIMATED TIME TO RESTORATION IS KNOWN.

COMMUNICATION PROBLEM CONTINUES WITH THE AUTOMATED WEATHER
OBSERVATION STATION (AWOS) FROM LEWISBURG WEST VIRGINIA. FAA HAS
BEEN NOTIFIED. NO ESTIMATED BACK IN SERVICE TIME PROVIDED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THIS
     AFTERNOON FOR VAZ022>024-033>035-045-046.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...KM
SHORT TERM...WP
LONG TERM...AMS
AVIATION...JH/KM/RAB
FIRE WEATHER...KM
EQUIPMENT...JH/WP
Hazardous weather outlook, Nov 10, 4:08 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 AM EST SUN NOV 10 2013

NCZ001-002-018-VAZ007-009>020-032-WVZ042>045-110915-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-
MERCER-SUMMERS-MONROE-GREENBRIER-
408 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH THIS AFTERNOON
ESPECIALLY IN THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG COLD FRONT WILL MOVE ACROSS BY TUESDAY. STILL A POSSIBILITY
FOR LIGHT ACCUMULATING SNOW ALONG THE HIGHER ELEVATIONS
TUESDAY...INTO EARLY TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ043-044-047-058-059-110915-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
BUCKINGHAM-HALIFAX-CHARLOTTE-
408 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ022>024-033>035-045-046-110915-
ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-
APPOMATTOX-
408 AM EST SUN NOV 10 2013

...FIRE WEATHER WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:50 PM ESTFire Weather WatchRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, Franklin and 5 more10 hr

Nearby

Red Flag Warnings in Virginia, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.